Jump to content
CrazyBoards.org

Day Four of Effexor Withdrawal and I Don't Think I Can Take It Anymore


Recommended Posts

I feel like I've been whining about this enough...but good God. This is supposed to end, right?

I can deal with the stupid brain zaps. I can deal with the fact that my IQ has gone down about 20 points - even though I have exams this week. OK, so maybe feeling like a moron isn't so great...but, yeah. Not the worst thing that could happen.

But I cannot take this moodiness anymore. I feel so fucking miserable. I keep going from crying to normal to rage by the hour.

;) I keep thinking about SI, even though I haven't done that in a long time... /end trigger.

I wouldn't be surprised if this is normal, but shit, is there anything I can do to make this better, or do I have to wait it out?

I feel like such an ass...

Link to comment
Share on other sites

I'm sorry this is hitting you so hard - effexor withdrawal is an absolute bitch. The only reason I got through it was that my pdoc bombed me with high doses of valium for about a week. It's been 3 years since I was on the med, but I still remember clearly what hell it was trying to get off it. I've never had so many panic attacks in my life, and ;) I gave myself the worst cut in the history of my SI - 14 stitches.

It does pass, I promise, but I honestly don't see why you should have to suffer like this without extra help, such as a benzo, even if you are on trazodone. Have you spoken to your pdoc about how bad it is? You need to be safe, and you're not if you're battling with intrusive SI thoughts.

You're not an ass!!

Mia

Link to comment
Share on other sites

I hear w/d from Efexor can be brutal. I had a hell of a time coming off cymbalta. I ended up taking it really slow as in 6 weeks. Maybe you aregoing tot fast?

Ask you pdoc if you can get a scheduled taper that is not so quick. And maybe a little bit of prozac to take the edge off at the end. I hear taht works really we..

Link to comment
Share on other sites

please, yes ask for help getting through this part....

i remember the first time i came off effexor was the craziest i have ever felt in my whole life. like terrified of myself kinda crazy. i locked myself in my bedroom for two days because i thought the only alternative would be the mental motel. and that was on top of all the brain and body zaps and vertigo.... i KNOW how awful this can be and that you aren't exaggerating. i remember thinking i had never been that crazy BEFORE meds, what had i done to myself????

but it passed, it really did, it just seemed to take forever. i took clonazepam to stop me from screaming like a lunatic, and benadryl for the zaps. the second time i came off (a year or so later), i asked for a prozac bridge and used that for a month.... less lunacy, same amount of zaps. third time (and last thank god) i came off, i was coming up on lamictal at the same time and felt next to no lunacy and zapping.

so there are things that might help.... please please call your doc, you don't have to go through this! i feel so bad for you.

- rita

Link to comment
Share on other sites

You are not an ass. Effexor IS an unholy bitch to get off of, and all I can do is say that it does get better.

Can you go back up to a slightly higher dose of the Effx during your exams? Even just adding a little bit can give you a respite.

I tried the benedryl trick with no luck. I hope it helps you a bit.

The moodiness was hardest for me too. Weeping, rage, hatred, suicidal longing, GAH! It's awful.

Ask for help if you need it. I know it's not easy.

Link to comment
Share on other sites

Thank you for the support...

I'm feeling slightly better now. I pray that I will be OK today. We'll see. Pdoc told me to call him tomorrow if I was still having issues.

I didn't ask him why he wanted me off of Effexor so quickly. I should have. I think I will tomorrow. He was straight forward about the fact that I would be moody and brain-zapy. He also said that most people titrate slowly...Hrm. :)

Job interview tomorrow, meeting with career counselor, and exam tomorrow. Hour-meditation session plus exam at 8:00 am Tuesday, Exam again at 6:00 pm. Oh, and a paper due tomorrow. Shit. I keep telling my husband that I should have let myself be hypomanicy until the end of school... ;)

Thanks again. It's nice to have people to chat with. Most of the people I know in real-life that have MI are either are not compliant with treatment or having something shitty but mild enough that they have fewer ups and downs...Meh...

Link to comment
Share on other sites

Thank you for the support...

I'm feeling slightly better now. I pray that I will be OK today. We'll see. Pdoc told me to call him tomorrow if I was still having issues.

I didn't ask him why he wanted me off of Effexor so quickly. I should have. I think I will tomorrow. He was straight forward about the fact that I would be moody and brain-zapy. He also said that most people titrate slowly...Hrm. :)

Job interview tomorrow, meeting with career counselor, and exam tomorrow. Hour-meditation session plus exam at 8:00 am Tuesday, Exam again at 6:00 pm. Oh, and a paper due tomorrow. Shit. I keep telling my husband that I should have let myself be hypomanicy until the end of school... ;)

Thanks again. It's nice to have people to chat with. Most of the people I know in real-life that have MI are either are not compliant with treatment or having something shitty but mild enough that they have fewer ups and downs...Meh...

Oh, it definitely sounds like your doctor is having you ramp down much too quickly. There will be some moodiness and the occasional brain-zap, but those symptoms should be discrete and short-lived. Ask your doc about getting a prescription for the immediate release version because they are tablets and you can break them up with a pill splitter into small doses. You'll have to take it twice a day, but it will give you a lot more control over the whole process.

Oddly, I didn't have much trouble getting off Effexor the one time I did. However, getting off Paxil was it's very own circle of hell. I found that I had to take it slower than I thought I would and it still ended up making me feel more depressed than I had felt when I was depressed...not to mention the brain zaps and nausea.

Good luck!

Link to comment
Share on other sites

How are you feeling today j?

Thank you for asking. I still feel pretty bad. I called the pdoc this morning. He called me back when I was in my evening class. He said on the voicemail that he would try calling tomorrow. I considered checking myself into a hospital earlier this evening...but my mood swung the other way, and I think I'll be OK at home tonight.

Ugh.

This too shall pass...

Link to comment
Share on other sites

It WILL pass, but it sucks royally when you're in the middle of it. I hope you've spoken to your pdoc by now - as I said above, I don't see a reason for you to suffer this much when there are possible ways to take the edge off things.

take care

M

Link to comment
Share on other sites

Believe me I feel your pain. I tapered off twice and it was living hell. I'm on it again because it's the best thing for my anxiety, but I swear to god no one will ever take it away from me again or I'll kill them.

I don't want to be where you are ever again. Call me hooked for life.

Things that helped (OTC) - Benadryl, Gravol, Tums.

Prescription: Benzos, Prozac

Other: Time off, rest, staying in bed watching movies, crying hysterically.

Once I was completely off, the symptoms lasted about a week and then I started to feel better.

Link to comment
Share on other sites

I've been playing phone tag with the pdoc.

I saw him today, and he told me that I shouldn't be having withdrawal symptoms anymore. He gave me some 37.5 mg Effexor and some Seroquel. I'm going to re-taper (?) Effexor and take Seroquel at night. After I've calmed down a bit, we're going to figure out what to do with me drug-wise. I'm also getting a full thyroid panel, TSH, and some other thyroid-related thing done.

I took an Effexor and a Seroquel earlier. I got some sleep, and I feel a lot better now.

Thanks for checking on me. ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...